MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB839D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/15/2024 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: what was the name of the procedure?=>unk ? what was the procedure date?=>unk ? when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify=>during use ? what was used to complete the procedure?=>unk ? please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>we regularly contact with sale rep about the device returning.? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) =>hiromi tokuyama to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle was detached easily.It was a control release needle.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: (b)(6) 2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found additional information: d4, d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One winding former with four needle suture combinations, four needles, and two sutures that belong to product code vcpb839d.This product is multistrand and should contain eight strands per packet.Upon visual inspection of the three needles, the swage area was noted as expected.The barrel hole was examined under magnification for suture remnant and none was found.Also, the two sutures were inspected and a short insertion was observed in one of them.In the other suture, the insertion mark was found as expected.During the visual inspection of four needle suture combinations, the swage and attachment area were noted as expected.The functional test was performed using instron equipment and the pull force result met with the requirements.Based on the information currently available, the short insertion issue was identified as an issue during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ UD 8X18IN 2-0 S/A CTB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19995799
Report Number2210968-2024-08576
Device Sequence Number17911062
Product Code GAM
UDI-Device Identifier10705031056602
UDI-Public(01)10705031056602(17)280229(10)TCMEZM
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB839D
Device Lot NumberTCMEZM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown